MAUDE Adverse Event Report: NAKANISHI INC. TI-MAX Z; DENTAL HANDPIECE

NAKANISHI INC. TI-MAX Z; DENTAL HANDPIECE
Model Number NANO95LS
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The doctor reported that they ran the handpiece outside of the patient's mouth to make sure water and light comes on.Within a few seconds of working on the tooth the patient reacted in pain.The doctor asked the patient if the tooth was numb and they stated it was fine, so the doctor proceeded with the preparation of the tooth for the crown.Once the doctor removed the handpiece from the patient's mouth to change burs, the doctor noticed the head of the handpiece was extremely hot to the touch.This is when the doctor observed that the patient's buccal mucosa had been burned.

Brand Name
TI-MAX Z
Common Device Name
DENTAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key23032289
Report Number1422375-2025-00014
Device Sequence Number9820582
Product Code EGS
UDI-Device Identifier04560264566002
UDI-Public04560264566002
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/11/2025
Report Date (Section F) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNANO95LS
Device Catalogue NumberC1099
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2025
Device Age4 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer08/18/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian